Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 16, 2015, 2:35 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 2:35 PM CDT (19:35 UTC)
- Expired
- May 16, 2015, 3:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Collingsworth County, TX, Donley County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:01 PM CDT | TORNADO | 2 W Dozier, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
934
WFUS54 KAMA 161935
TORAMA
TXC087-129-162015-
/O.NEW.KAMA.TO.W.0018.150516T1935Z-150516T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 315 PM CDT
* AT 233 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HEDLEY...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION. CONFIRMED BY SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SAMNORWOOD... LUTIE... DOZIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO HAS BEEN CONFIRMED WITH THIS STORM BY STORM CHASERS. TAKE
COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3518 10057 3518 10029 3501 10019 3487 10072
3497 10076
TIME...MOT...LOC 1934Z 235DEG 27KT 3494 10064
TORNADO...RADAR INDICATED
HAIL...<1.00IN
$$
MJG2 follow-up statements
166
WWUS54 KAMA 161952
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT SAT MAY 16 2015
TXC087-129-162015-
/O.CON.KAMA.TO.W.0018.000000T0000Z-150516T2015Z/
DONLEY TX-COLLINGSWORTH TX-
252 PM CDT SAT MAY 16 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COLLINGSWORTH
AND NORTHEASTERN DONLEY COUNTIES UNTIL 315 PM CDT...
AT 249 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES NORTHWEST OF QUAIL...AND MOVING NORTHEAST AT 30
MPH.
HAZARD...TORNADO AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
DOZIER AND SAMNORWOOD AROUND 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
LAT...LON 3495 10058 3507 10063 3518 10052 3518 10029
3501 10019
TIME...MOT...LOC 1952Z 233DEG 28KT 3503 10050
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
MJG753
WWUS54 KAMA 162003
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT SAT MAY 16 2015
TXC129-162013-
/O.CAN.KAMA.TO.W.0018.000000T0000Z-150516T2015Z/
DONLEY TX-
303 PM CDT SAT MAY 16 2015
...THE TORNADO WARNING FOR EAST CENTRAL DONLEY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3501 10050 3512 10054 3518 10052 3518 10029
3501 10019
TIME...MOT...LOC 2003Z 229DEG 36KT 3512 10039
$$
TXC087-162015-
/O.CON.KAMA.TO.W.0018.000000T0000Z-150516T2015Z/
COLLINGSWORTH TX-
303 PM CDT SAT MAY 16 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COLLINGSWORTH
COUNTY UNTIL 315 PM CDT...
AT 302 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR DOZIER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
COLLINGSWORTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
LAT...LON 3501 10050 3512 10054 3518 10052 3518 10029
3501 10019
TIME...MOT...LOC 2003Z 229DEG 36KT 3512 10039
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
MJGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 1:39 PM CDT, 56 minutes earlier.
Area forecast discussion, May 16, 1:39 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
139 PM CDT SAT MAY 16 2015
.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL BUT THE WESTERN OK
PANHANDLE THROUGH 8 PM CDT. REASONING/THINKING REMAINS SIMILAR AS IN
UPDATE BELOW. MOST FAVORABLE ENVIRONMENT LOOKS TO BE ACROSS THE
SOUTHEAST TX PANHANDLE NEAR AND SOUTH OF AN OUTFLOW BOUNDARY FROM
OVERNIGHT/EARLY MORNING CONVECTION...WHERE WARMEST TEMPS/HIGHEST
DEWPOINTS/STRONGEST INSTABILITY EXISTS.
KB
&&
.PREV DISCUSSION... /ISSUED 1213 PM CDT SAT MAY 16 2015/
..POTENTIAL FOR SEVERE STORMS INCREASING FOR PORTIONS OF THE AREA...
UPDATE...MAIN ISSUE THIS MORNING IS THE DRIER AIR HAS BEEN SLOW TO
ARRIVE FROM THE WEST. GIVEN THIS...STRONG UPPER LOW TO THE WEST WILL
HAVE A CHC TO INITIATE CONVECTION FURTHER WEST THEN PREVIOUSLY
EXPECTED. HAVE UPDATED TO RAISE POPS REMAINDER OF THE DAY IN WRN
ZONES...BUT STILL SHOWING GRADIENT WITH HIGHEST POPS IN THE EAST.
FAVORABLE SHEAR PROFILES AND INSTABILITY TOGETHER WITH STRONG LIFT
ASSOC W/ THE UPR LOW ALSO WILL PROVIDE A RISK OF SVR STORMS AND
POSSIBLY EVEN ISOLD TORNADO THIS AFTN. SPC HAS ALSO RESPONDED TO
CHANGES MODEL TRENDS BY EXTENDING THE SLIGHT RISK A BIT FURTHER WEST
ONCE AGAIN. IN FACT SOME OF THE AREA MAY HAVE A WATCH SOON. NOT
CONVINCED THE WIND ADVISORY IS GOING TO PAN OUT...ESP NRN AND ERN
SECTIONS IF NAM HAS BETTER HANDLE ON SITUATION AND WE BELIEVE IT
MIGHT. THAT SAID...HAVE NOT TRIMMED THE WIND ADVISORY JUST YET GIVEN
UNCERTAINTY.
AVIATION...MAIN ISSUE WILL BE ISOLD-SCT SVR STORMS IN THE AREA THIS AFTN...ESP
AMA EASTWARD. IFR CONDITIONS WILL LIKELY OCCUR IN AND NEAR THESE
STORMS. OTHERWISE...DRIER AIR WILL MOVE INTO THE REGION THIS EVENING
AND THIS SHOULD LEAD TO VFR CONDITIONS OVERNIGHT AS STORMS MOVE EAST
OF THE PANHANDLES.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
88/08Hazardous weather outlook, May 16, 1:29 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 129 PM CDT SAT MAY 16 2015 OKZ001>003-TXZ001>020-162200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 129 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS ARE EXPECTED TO BECOME SEVERE...WITH LARGE HAIL UP TO TENNIS BALL SIZE...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR ALL BUT THE WESTERN OKLAHOMA PANHANDLE THROUGH 8 PM CDT. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON INTO EARLY THIS EVENING AS STORMS MOVE EAST OF THESE AREAS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA THROUGH 8 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY NIGHT THROUGH FRIDAY. THE POTENTIAL FOR HEAVY RAIN MAY INCREASE MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING OVER PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. KB
In the hours before
Local storm report, May 16, 2:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 S CLARENDON 34.86N 100.89W
05/16/2015 E1.00 INCH DONLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1500431
KJSLocal storm report, May 16, 2:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL CLARENDON 34.94N 100.89W
05/16/2015 E1.25 INCH DONLEY TX PUBLIC
PEA SIZE TO HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER AMA1500432
KJSLocal storm report, May 16, 2:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
218 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 S CLARENDON 34.86N 100.89W
05/16/2015 E1.00 INCH DONLEY TX LAW ENFORCEMENT
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1500431
KJSSpecial weather statement, May 16, 2:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 218 PM CDT SAT MAY 16 2015 TXZ008-009-013-162000- CARSON TX-HUTCHINSON TX-ROBERTS TX- 218 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...WESTERN ROBERTS AND SOUTHERN HUTCHINSON COUNTIES UNTIL 300 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF FRITCH...OR 12 MILES NORTHWEST OF PANHANDLE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... STINNETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3588 10143 3582 10078 3543 10145 3552 10162 TIME...MOT...LOC 1918Z 214DEG 34KT 3554 10146 MJG
Local storm report, May 16, 2:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 NE CLARENDON 34.95N 100.88W
05/16/2015 M1.50 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500433
KJSLocal storm report, May 16, 2:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
233 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL LELIA LAKE 34.90N 100.77W
05/16/2015 E1.75 INCH DONLEY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1500434
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:55 PM CDT | Special Weather Statement | AMA | Randall | 50 min |
| May 16, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 55 min |
| May 16, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 64 min |
| May 16, 1:00 AM CDT | Special Weather Statement | AMA | Randall | 30 min |
| May 16, 1:24 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Lipscomb, Ochiltree, Roberts | 66 min |
| May 16, 1:32 AM CDT | Special Weather Statement | AMA | Carson | 28 min |
| May 16, 2:05 AM CDT | Special Weather Statement | AMA | Carson, Gray, Roberts | 25 min |
| May 16, 3:05 AM CDT | Special Weather Statement | AMA | Gray, Wheeler | 25 min |
| May 16, 3:54 AM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| May 16, 5:41 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 14 hr |
| May 16, 6:49 AM CDT | Special Weather Statement | AMA | Armstrong | 26 min |
| May 16, 9:30 AM CDT | Areal Flood Advisory | AMA | Hutchinson, Ochiltree, Roberts | 2 hr |
| May 16, 9:46 AM CDT | Special Weather Statement | AMA | Donley, Wheeler | 44 min |
| May 16, 1:26 PM CDT | Special Weather Statement | AMA | Hartley | 34 min |
| May 16, 1:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 37 min |
| May 16, 1:56 PM CDT | Special Weather Statement | AMA | Dallam | 34 min |
| May 16, 2:04 PM CDT | Tornado Warning | AMA | Donley | 41 min |
| May 16, 2:07 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 38 min |
| May 16, 2:18 PM CDT | Special Weather Statement | AMA | Hutchinson | 42 min |
| May 16, 2:25 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 50 min |
| May 16, 2:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Randall | 49 min |
| May 16, 3:02 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 54 min |
| May 16, 3:06 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 39 min |
| May 16, 3:12 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 41 min |
| May 16, 3:19 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 41 min |
| May 16, 3:23 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 23 min |
| May 16, 3:34 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| May 16, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 35 min |
| May 16, 4:10 PM CDT | Special Weather Statement | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 50 min |
| May 16, 4:23 PM CDT | Special Weather Statement | AMA | Collingsworth | 37 min |
| May 16, 4:44 PM CDT | Areal Flood Advisory | AMA | Wheeler | 3 hr |
| May 16, 4:45 PM CDT | Special Weather Statement | AMA | Hansford | 45 min |
| May 16, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 37 min |
| May 16, 6:35 PM CDT | Special Weather Statement | AMA | Lipscomb | 25 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.